MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM
Model Number 2002-000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported there was a code blue in the intensive care unit (icu) due to the patient having a pneumothorax.The physician placed a chest tube.When the registered nurse (rn) was setting up the chest tube drainage system, it was defective.When rn put the water in it leaked out.Clinical staff typically stocks two drainage systems but only had one.Presumably because they were on back order.The physician asked for the device several times.The physician had to hook the chest tube up to wall suction for a period while we were waiting.When clinical staff got an additional drainage system, it was not the typical drainage systems that they are trained on.Clinical staff were not sure how to set it up to water seal.Staff retrieved another drainage system and it was the same one that we were not familiar with.The critical care doctor said that will work, we just need to put water in it.Health care provider got some sterile water but did not know where to put water into it or how much to use.Health care provider was planning to ask the doctor when materials management brought another drainage system which was the oasis that clinical staff are used to.Rn was able to get it set up quickly.That is what we used on the patient.
 
Additional Manufacturer Narrative
The complaint reports that an ocean drain (p/n 2002 000) was being set up for a patient with a pneumothorax and when the nurse added water to the drain it leaked out.The report states that they attempted to set up two more drains but were unfamiliar with how to set them up since they were a different model than they were used to using.No information was provided on the types of drains they were unable to set up and there is no indication they were atrium drains.The patient was hooked directly up to wall suction while the replacement drains were attempted to be set up.The team managed to acquire an oasis drain that they were familiar with and got that set up on the patient.No information was given about the patient's condition after the oasis drain was set up.The complaint description implies that the users were unfamiliar with how to set up the drains that were not the ocean or oasis models.Since there is no indication the drains they were unable to set up were atrium drains, no investigation can be conducted for the reported inability to set up the drains.The lot number they provided for the drain that was reported to have a leak is not associated with any drain device and no pictures were provided.Attempts to obtain the correct lot number from the user facility were unsuccessful and the product was not returned.The provided lot number was not associated with any drain device, therefore a device history record review could not be completed.The ifu cautions the user not to use the drain if it is damaged or becomes damaged during use.It provides adequate instructions for setup and use of the device, including how to add water to the water seal chamber.The iconographic ifu also provides pictorial instructions for the set-up of the drain.Due to a lack of evidence provided by the customer or found during the investigation, neither this complaint nor a device nonconformity can be confirmed.The root-case of this complaint is impossible to define.The hazardous situation/harm is addressed in the harm hazards analysis document which assigns it a severity level of 2.This was determined to be appropriate based on the harm that was reported in the complaint.Complaint trending concluded that the actual occurrence level did not exceed the anticipated occurrence level.H3 other text : device not returned.
 
Event or Problem Description
N/a.

Brand Name
DRAINS OCEAN SINGLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15430180
Report Number3011175548-2022-00259
Device Sequence Number12640389
Product Code KDQ
UDI-Device Identifier00650862100013
UDI-Public00650862100013
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2002-000
Device Catalogue Number2002-000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale